Skip to content


  • Research Article
  • Open Access

A unifying approach for certain class of maximal functions

Journal of Inequalities and Applications20062006:56272

  • Received: 16 January 2006
  • Accepted: 13 April 2006
  • Published:


We establish estimates for certain class of maximal functions with kernels in . As a consequence of such estimates, we obtain the boundedness of our maximal functions when their kernels are in or in the block space , . Several applications of our results are also presented.


  • Unify Approach
  • Maximal Function
  • Block Space


Authors’ Affiliations

Department of Mathematics, Faculty of Science, Yarmouk University, Irbid, Jordan


  1. Al-Salman A: Rough oscillatory singular integral operators of nonconvolution type. Journal of Mathematical Analysis and Applications 2004,299(1):72–88. 10.1016/j.jmaa.2004.06.006MathSciNetView ArticleMATHGoogle Scholar
  2. Al-Salman A: On maximal functions with rough kernels in. Collectanea Mathematica 2005,56(1):47–56.MathSciNetMATHGoogle Scholar
  3. Al-Salman A: On a class of singular integral operators with rough kernels. Canadian Mathematical Bulletin 2006,49(1):3–10. 10.4153/CMB-2006-001-9MathSciNetView ArticleMATHGoogle Scholar
  4. Al-Salman A, Al-Jarrah A: Rough oscillatory singular integral operators. II. Turkish Journal of Mathematics 2003,27(4):565–579.MathSciNetMATHGoogle Scholar
  5. Al-Salman A, Pan Y: Singular integrals with rough kernels in. Journal of the London Mathematical Society. Second Series 2002,66(1):153–174. 10.1112/S0024610702003241MathSciNetView ArticleMATHGoogle Scholar
  6. Chen J, Fan DS, Pan Y: A note on a Marcinkiewicz integral operator. Mathematische Nachrichten 2001,227(1):33–42. 10.1002/1522-2616(200107)227:1<33::AID-MANA33>3.0.CO;2-0MathSciNetView ArticleMATHGoogle Scholar
  7. Chen L-K, Lin H: A maximal operator related to a class of singular integrals. Illinois Journal of Mathematics 1990,34(1):120–126.MathSciNetMATHGoogle Scholar
  8. Ding Y, Lu S, Yabuta K: A problem on rough parametric Marcinkiewicz functions. Journal of the Australian Mathematical Society 2002,72(1):13–21. 10.1017/S1446788700003542MathSciNetView ArticleMATHGoogle Scholar
  9. Duoandikoetxea J: Weighted norm inequalities for homogeneous singular integrals. Transactions of the American Mathematical Society 1993,336(2):869–880. 10.2307/2154381MathSciNetView ArticleMATHGoogle Scholar
  10. Fan DS, Guo K, Pan Y: estimates for singular integrals associated to homogeneous surfaces. Journal für die reine und angewandte Mathematik 2002, 542: 1–22.MathSciNetView ArticleMATHGoogle Scholar
  11. Fan DS, Pan Y: Boundedness of certain oscillatory singular integrals. Studia Mathematica 1995,114(2):105–116.MathSciNetMATHGoogle Scholar
  12. Fan DS, Pan Y: Singular integral operators with rough kernels supported by subvarieties. American Journal of Mathematics 1997,119(4):799–839. 10.1353/ajm.1997.0024MathSciNetView ArticleMATHGoogle Scholar
  13. Fan DS, Pan Y, Yang D: A weighted norm inequality for rough singular integrals. The Tohoku Mathematical Journal. Second Series 1999,51(2):141–161.MathSciNetView ArticleMATHGoogle Scholar
  14. García-Cuerva J, Rubio de Francia JL: Weighted Norm Inequalities and Related Topics, North-Holland Mathematics Studies. Volume 116. North-Holland, Amsterdam; 1985:x+604.Google Scholar
  15. Hörmander L: Estimates for translation invariant operators inspaces. Acta Mathematica 1960, 104: 93–140. 10.1007/BF02547187MathSciNetView ArticleMATHGoogle Scholar
  16. Jiang YS, Lu SZ: Oscillatory singular integrals with rough kernel. In Harmonic Analysis in China, Math. Appl.. Volume 327. Edited by: Cheng MD, Deng DG, Gong S, Yang C-C. Kluwer Academic, Dordrecht; 1995:135–145.View ArticleGoogle Scholar
  17. Keitoku M, Sato E: Block spaces on the unit sphere in. Proceedings of the American Mathematical Society 1993,119(2):453–455.MathSciNetMATHGoogle Scholar
  18. Lu S, Taibleson M, Weiss G: Spaces Generated by Blocks. Beijing Normal University Press, Beijing; 1989.Google Scholar
  19. Lu SZ, Zhang Y: Criterion on-boundedness for a class of oscillatory singular integrals with rough kernels. Revista Matemática Iberoamericana 1992,8(2):201–219.MATHGoogle Scholar
  20. Mizuhara T: Boundedness of some classical operators on generalized Morrey spaces. In Harmonic Analysis (Sendai, 1990), ICM-90 Satell. Conference Proceedings. Edited by: Igari S. Springer, Tokyo; 1991:183–189.View ArticleGoogle Scholar
  21. Morrey CB Jr.: On the solutions of quasi-linear elliptic partial differential equations. Transactions of the American Mathematical Society 1938,43(1):126–166. 10.1090/S0002-9947-1938-1501936-8MathSciNetView ArticleGoogle Scholar
  22. Pan Y: estimates for convolution operators with oscillating kernels. Mathematical Proceedings of the Cambridge Philosophical Society 1993,113(1):179–193. 10.1017/S0305004100075873MathSciNetView ArticleMATHGoogle Scholar
  23. Ricci F, Stein EM: Harmonic analysis on nilpotent groups and singular integrals. I. Oscillatory integrals. Journal of Functional Analysis 1987,73(1):179–194. 10.1016/0022-1236(87)90064-4MathSciNetView ArticleMATHGoogle Scholar
  24. Sjölin P: Convolution with oscillating kernels. Indiana University Mathematics Journal 1981,30(1):47–55. 10.1512/iumj.1981.30.30004MathSciNetView ArticleMATHGoogle Scholar
  25. Stein EM: On the functions of Littlewood-Paley, Lusin, and Marcinkiewicz. Transactions of the American Mathematical Society 1958,88(2):430–466. 10.1090/S0002-9947-1958-0112932-2MathSciNetView ArticleGoogle Scholar
  26. Stein EM: Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series. Volume 43. Princeton University Press, New Jersey; 1993:xiv+695.Google Scholar
  27. Yano S: Notes on Fourier analysis. XXIX. An extrapolation theorem. Journal of the Mathematical Society of Japan 1951, 3: 296–305. 10.2969/jmsj/00320296MathSciNetView ArticleMATHGoogle Scholar


© Ahmad Al-Salman 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.